1. SherylS

    SherylS Member

    Here's a new one for you. My insomnia has been so terrible lately. And I was sure it had to be something I was taking. So I stopped EVERYTHING for several days, then started over one supplement at a time. Guess what it was? Vitamin D!! Stop the D, I sleep. Take the D, I don't sleep. AT ALL, the whole night. Don't see much online about D causing insomnia, only that D deficiency might cause it. Figures I would be the opposite!! Story of my life
  2. I, too, have a very "atypical" system... Perhaps I should try getting off the Vit. D and see if that helps with my sleep... I've been having issues again with sleep too, Sheryl... Although, I do know that we need the Vit. D... Hmmm... Not sure...

    I wonder why the Vit. d would interfere with sleep.... ???

    Do you take any sleep supps at night to help you sleep? If so, what do you take?

    Thanks for sharing this info, Sheryl...

    Blessings,
    Shel
  3. LadyCarol

    LadyCarol Member

    I've noticed the same problem and know of many reports whereby Vitamin D3 supplement causes insomnia especially people with CFS/ME. Also supplementary doses of Vitamin D3 can cause tinnitus which can last for several few days even after stopping the Vitamin D3 supplement. Where such sensitivities issues exist it is better to obtain vitamin D from sunshine and foods that contain vitamin D rather than taking processed vitamin D supplements.

    Often CFS/ME people often suffer with paradoxical reactions to medications and supplements due to hypersensitive issues, they have to try to ascertain which meds/supps cause them more harm than good.

    For other people with a vitamin D deficiency, a vitamin D supplement often helps them to sleep.

    A blood test is required to ascertain vitamin D levels.
  4. roge

    roge Member

    remember Vit D is a hormone and amongst its many fucntions helps the immune system especially with fighting bacteria and many with fm and me/cfs have chronic stealth bacterial infections so VIt D might be causing the immune system to go after the bacteria and increase cytokines and that can make sleep worse.

    I will say My Vit D is normal but every time I take additional 1000 IU (I take around 800IU regularly) so that would be close to 2000 IU I do feel worse - I can't really articulate how I just do.

    There is also a camp out there who believe Vit D can be bad for autoimmune illness (can't remember the reason) and FM is likely going to fall in that camp (no definitive proof yet of course)

    cheers
    [This Message was Edited on 03/01/2013]
  5. SherylS

    SherylS Member

    Well, that would explain the tinnitus I have had too!! I guess I will skip the D for now, even tho I have had it tested and I am low.
    I usually take 25 mg amitriptyline for sleep. If my sleep gets really bad,, I will take .25 mg of clonazapam, but don't usually need that.
  6. Fibrofoggy4

    Fibrofoggy4 Member

    Hi,
    I found this by accident and had no idea where I was going. There are no answers and by now we all know that, but one person helping another is a beautiful thing. If you have a question, I might already know the answer to, I'll help you.
    I just read something from you I didn't know.

    To me this is like a miracle since I have tried so many avenues and wound up on dead ends.

    This is a beautiful site, to watch people help people. Glad your feeling better.
    Sherri